Skordev, Dimiter - Some theorems on passing from local to global presence of properties of functions

lmcs:2169 - Logical Methods in Computer Science, October 15, 2016, Volume 12, Issue 4
Some theorems on passing from local to global presence of properties of functions

Authors: Skordev, Dimiter

When given a class of functions and a finite collection of sets, one might be interested whether the class in question contains any function whose domain is a subset of the union of the sets of the given collection and whose restrictions to all of them belong to this class. The collections with the formulated property are said to be strongly join permitting for the given class (the notion of join permitting collection is defined in the same way, but without the words "a subset of"). Three theorems concerning certain instances of the problem are proved. A necessary and sufficient condition for being strongly join permitting is given for the case when, for some $n$, the class consists of the potentially partial recursive functions of $n$ variables, and the collection consists of sets of $n$-tuples of natural numbers. The second theorem gives a sufficient condition for the case when the class consists of the continuous partial functions between two given topological spaces, and the collection consists of subsets of the first of them (the condition is also necessary under a weak assumption on the second one). The third theorem is of a similar character but, instead of continuity, it concerns computability in the spirit of the one in effective topological spaces.


Source : oai:arXiv.org:1609.04254
DOI : 10.2168/LMCS-12(4:3)2016
Volume: Volume 12, Issue 4
Published on: October 15, 2016
Submitted on: October 15, 2016
Keywords: Mathematics - Logic,D.2.2,F.4.1,G.1.2


Share

Browsing statistics

This page has been seen 125 times.
This article's PDF has been downloaded 52 times.